Dismiss Notice
Welcome! Please read this announcement regarding the new Forums: Click Here"

Thyroid

Discussion in 'Medications that can cause Hair Loss' started by neencali, Nov 6, 2011.

  1. neencali

    neencali Guest

    Hello ladies. I am just wondering what you all think of this theory of mine. Could too much thyroid med cause hair loss?
    I have been on thyroid meds for 20 years. My dr increased my meds a year ago since I was always feeling tired etc. But I have had such anxiety before and after the increased meds I wondered if maybe the meds are part of it. I am taking Levoxyl.

    When the hair loss started I thought "could it be my thyroid". Dr said no and we went on. Recently dr says t3 not high enough so supplementing with t3. Both make me feel anxious. I take in the morn and within the hour feel irritable.

    I keep having a deep gut feeling that this is the problem

    We went out of town yesterday and I forgot to pack meds so didn't take today. I felt absolutely great today. more calm that usual. less worried, kinda mellow. Now i know that t4 and t3 have half life and it would take days of not taking to make any real difference positive or negative.

    I am wondering if lowering my dose of t4 would be a good idea. Endo says no (more hair might fall out) but I feel a sense that it would help.

    any ideas. I may just be crazy over my hair. lol
     
  2. DREAMWEAVER1

    DREAMWEAVER1 Guest

    No, thyroid meds that are TOO high OR TOO low can play havoc with your emotions. Your thyroid is your body's thermostat to many things, and if it is out of whack or your meds are not at the right level, you can be very emotional. Prior to my thyroid condition being diagnosised, I thought I was going crazy. I would burst into tears for no reason, had panic attacks, and anxiety over minor everyday things. Currently my thyroid meds were too high, and I have yet again experienced hair loss. My Dr. lowered the dose, and I am hoping that this time the dosage will be right for me. Make sure you tell your Dr that you felt BETTER when you didn't take the meds with you (while out of town), and insist on more blood work to make sure that your medications are not too high for your condition. Your body is trying to tell you something.

    Your medication dosing should be based on thyroid levels AND how you feel. You said he upped the dosage because you were tired all the time? Did he do a blood work up also at that time?

    Keep in mind that when med levels are too high (like mine were), you can also feel extremely tired. I also had experienced alot of anxiety. If this continues, I will insist the Dr. lower my level of medication. Remember it is YOUR body.

    - - - Updated - - -

    http://www.mayoclinic.com/health/thyroid-disease/AN00986

    Thyroid disease: Can it affect a person's mood?


    Can thyroid disease affect my mood?

    Answer

    from Todd B. Nippoldt, M.D.

    Yes, thyroid disease can affect your mood — primarily causing either anxiety or depression. Generally, the more severe the thyroid disease, the more severe the mood changes.
    If you have an overactive thyroid (hyperthyroidism), you may experience unusual nervousness, restlessness, anxiety and irritability. On the opposite end of the spectrum, if you have an underactive thyroid (hypothyroidism), you may experience mild to severe fatigue and depression.
    Still, it's unlikely that emotional symptoms such as anxiety or depression would be the only evidence of thyroid disease. Thyroid disease is usually associated with signs and symptoms such as weight gain or loss, sensitivity to hot or cold, bowel movement changes, and menstrual irregularities.
    Appropriate treatment — such as medication that blocks your body's ability to produce new thyroid hormone or replaces missing thyroid hormone — usually improves both emotional and physical symptoms caused by thyroid disease.

    - - - Updated - - -

    I am not one for textbook lab values as everybody is different, and dr's base medications on what should be normal while what is normal for one person may not be for the next. Maybe your body would do better on a lower dose. Also, keep in mind that during any medication changes, your body will need to adjust to that dosage. If your medication change is very recent, it may take time for your anxiety, tiredness, etc to resolve.


    Also, is he/she checking your thyroid levels every 3 months to ensure that your thyroid condition is not changing?
     
  3. maebee

    maebee New Member

    Joined:
    Aug 5, 2015
    Messages:
    19
    Likes Received:
    0
    Dislikes Received:
    0
    There are new thyroid studies that show patients with hair loss do well with both a t3 and t4 medication. The problem? T3 meds are super expensive. A great alternative is desiccated thyroid. This contains both T3 and T4. I can't get it where I live but you can buy it online. BTW it takes about four weeks for thyroid meds to be fully in your system. Although you may have felt better that day you didn't take your meds, don't jump to any conclusions. It could be the meds are helping you.
     
  4. Jyotiak

    Jyotiak New Member

    Joined:
    Jul 18, 2017
    Messages:
    2
    Likes Received:
    0
    Dislikes Received:
    0
    Hair Loss is the common side effect of thyroid disease, not a major. Hair growth depends on the proper functioning of the thyroid gland, abnormal levels of thyroid hormone produced by this gland can result in hair changes, along with many other side effects, if left untreated. When there is too much thyroid hormone, the hair on your head can become fine, with thinning hair all over the scalp. When there is too little of this hormone, there can be hair loss, not just on the scalp, but also anywhere on the body.
    Thyroid disease some symptoms are like:-
    1. Insomnia
    2. Changes in mood, such as anxiety
    3. being unable to hot tolerate
    4. pain or weakness in the muscles
    5. weight problems like weight loss or weight gain
    6. lack of problems such as having paying attention,remebering, concentration
    7. Dry skin
     

Share This Page